# SDR 2002FA0000635

- Difficulty date: May 3, 2002
- Submitted: May 13, 2002
- Operation: General aviation
- Aircraft: N87SF
- Make and model: Cessna 550
- Aircraft serial: 5500096
- Aircraft time: 11,013 hours, 12,386 cycles
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Stud
- Part number: 65412045
- Part serial: NA
- Condition: Broken
- Location: Rt Mlg Strut
- Part time: 3,673 hours, 5,151 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED REPLACEMENT OF THE MLG STRUT CYLINDERS, THE HYD ACTUATOR ATTACH STUD WAS BEING REMOVED FOR RE-USE. UPON APPLYING A TENSION LOAD ON THE STUD TO REMOVE IT, PER MM, THE STUD SEPARATED ALONG THE THREADS WELL BELOW THE MAX TORQUE LIMIT, THE CRACK BEGAN APPROX 1 THREAD UP FROM THE BASE AND EXTENDED  UP THREE THREADS, STOPPING APPROX 1 THREAD BEFORE THE COTTER PIN HOLE.  EXAMINATION REVEALED THAT THE FRACTURE HAD EXISTED FOR SOME TIME AND THAT IT EXTENDED THROUGH APPROXIMATELY 80 PERCENT OF THE STUD. THE POINT AT WHICH THE FRACTURE BEGAN IS THE SAME POINT AT WHICH THE NUT CONTACTS THE ROD END.
